Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS El Paso, TX

July 29, 2007Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 29, 2007, 12:58 PM MDT for Grant County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 12:58 PM MDT (18:58 UTC)
Expired
Jul 29, 2007, 2:00 PM MDT
In force
62 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 291859
FFWEPZ
NMC017-292000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 200 PM MDT

* AT 1251 PM MDT...DISPATCH REPORTED POSSIBLE FLASH FLOODING IN AND  
  NEAR BAYARD.

VERY HEAVY RAINFALL CONTINUES OVER THE BAYARD AREA...AND DANGEROUS 
FLASH FLOODING IS LIKELY A THIS TIME.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3284 10805 3274 10800 3266 10818 3278 10821

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:29 AM MDT, 9 hours 29 minutes earlier.

Area forecast discussion, Jul 29, 3:29 AM MDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT SUN JUL 29 2007

.SYNOPSIS...
ABUNDANT SUMMER MOISTURE CONTINUES TO RESIDE OVER THE BORDERLAND.
DAYTIME HEATING AND LIFT OVER AREA MOUNTAINS WILL DESTABILIZE THE
ATMOSPHERE AGAIN TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REGION THIS
AFTERNOON. THIS PATTERN WILL REPEAT ITSELF EACH DAY THROUGH THE
UPCOMING WEEK. LOCALLY HEAVY RAINFALL AND SLOW MOVING STORMS MAY
CAUSE LOCAL FLOODING. DAY TIME TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK.

&&

.DISCUSSION...
A LARGE UPPER LOW NOW CENTERED OVER PECOS TX CONTINUES A SLOW
DRIFT WEST TOWARD THE CWFA. WE REMAIN UNDER A DEEP QUASI-EASTERLY
FLOW REGIME. THE GULF OF MEXICO IS OPEN AND THUS OUR MOISTURE IS
REMAINING HEALTHY AND STEADY. THE CWFA SITS UNDER CYCLONIC FLOW IN
THE LEADING WESTERLY EDGE OF THE LOW. MODELS DONT SHOW ANY STRONG
FORCING DYNAMICS FOR TODAY...BUT SFC HEATING AND OROGRAPHIC LIFT
SHOULD BE ENOUGH TO INITIATE STORMS GIVEN STEADY SFC DEWPOINTS IN
THE MID 50S. THUS WELL BE CONDITIONALLY UNSTABLE AND SHOULD SEE
AIRMASS STORMS. WHERE IN THE CWFA IS ANYBODYS GUESS AND PROBABLY
LARGELY UP TO OUTFLOW LOCATION AND MOVEMENT.

MODELS KEEP THE LOW...AND LATER AN OPEN TROUGH...OVER THE REGION
THROUGH MID TUESDAY. RAIN CHANCES THROUGH THIS PERIOD LOOK TO
REMAIN SOLID IN THE SCATTERED/CHANCE CATEGORY. AFTER THAT THE
MODELS FAVOR A WEAK PATTERN ALOFT WITH A RIDGE BUILDING IN FROM
THE NORTH. IT APPEARS THAT MOISTURE STAYS OVER THE CWFA. THUS THE
MID-RANGE GFS DOES LITTLE IN POP REDUCTION THROUGH FRIDAY. I
SUSPECT THAT THE FOCUS FOR STORMS WILL SHIFT WEST AND SOUTH THU
AND FRI...BUT TOO EARLY TO TRY TO FINE TUNE RAIN PATTERN. WITH THE
RIDGE WE SHOULD SEE LESS CLOUD WARMER TEMPS TO END THE WORKWEEK.

&&

.AVIATION...VALID 29/12Z-30/12Z
GENERALLY VFR CONDITIONS. HOWEVER ISOLATED TO SCATTERED TSTMS
THIS AFTN AND TONIGHT. MOVEMENT WILL BE TO THE SOUTHWEST. LOCALLY
MVFR CONDITIONS FOR CIGS AND VSBY IN AND NEAR TSTMS. VSBY LESS
THAN 1 MI IN RAIN SHAFTS. OTHERWISE... CIGS WILL BE GENERALLY
ABOVE 120 KFT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  70  91  70  90 /  20  30  40  40  30
SIERRA BLANCA TX        90  69  84  67  88 /  20  30  40  30  30
LAS CRUCES              91  67  92  67  90 /  20  30  40  40  30
ALAMOGORDO              88  66  92  65  91 /  20  40  40  40  30
CLOUDCROFT              67  47  67  46  67 /  30  40  40  40  40
TRUTH OR CONSEQUENCES   90  67  91  66  89 /  20  30  40  40  30
SILVER CITY             82  61  85  60  83 /  30  40  40  40  40
DEMING                  91  68  90  67  89 /  20  30  40  40  30
LORDSBURG               91  67  92  66  91 /  20  40  40  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/99
Hazardous weather outlook, Jul 29, 10:40 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT SUN JUL 29 2007

NMZ022>025-030>032-TXZ055-056-301745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE
MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS.
SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE
HEAVY RAIN AND A FEW AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
MOST OF THIS WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE
HEAVY RAIN AND LOCALIZED FLOODING.

 .SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:58 PM MDTSevere Thunderstorm WarningEPZHidalgo32 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.